Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 84, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 11, 2010, 6:45 PM EDT for Marion County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2010, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 11, 2010, 7:27 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Marion County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS51 KCLE 112245
SVRCLE
OHC101-112345-
/O.NEW.KCLE.SV.W.0084.100611T2245Z-100611T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EDT FRI JUN 11 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTH CENTRAL OHIO
* UNTIL 745 PM EDT
* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF PROSPECT...OR 10 MILES SOUTHWEST OF MARION...AND WAS
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LA RUE...
MARION...
MORRAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4045 8325 4050 8326 4050 8342 4068 8342
4068 8330 4070 8329 4070 8286 4065 8286
4065 8296 4050 8296 4049 8301 4044 8302
4044 8321
TIME...MOT...LOC 2245Z 208DEG 19KT 4049 8327
$$
KING2 follow-up statements
138
WWUS51 KCLE 112310
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT FRI JUN 11 2010
OHC101-112345-
/O.CON.KCLE.SV.W.0084.000000T0000Z-100611T2345Z/
MARION OH-
710 PM EDT FRI JUN 11 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MARION COUNTY...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GREEN CAMP...OR NEAR MARION...MOVING NORTHEAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...MORRAL
AND CALEDONIA.
LAT...LON 4045 8325 4050 8326 4050 8342 4068 8342
4068 8330 4070 8329 4070 8286 4065 8286
4065 8296 4050 8296 4049 8301 4044 8302
4044 8321
TIME...MOT...LOC 2310Z 208DEG 19KT 4061 8319
$$
FITZ535
WWUS51 KCLE 112327
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EDT FRI JUN 11 2010
OHC101-112337-
/O.CAN.KCLE.SV.W.0084.000000T0000Z-100611T2345Z/
MARION OH-
727 PM EDT FRI JUN 11 2010
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4045 8325 4050 8326 4050 8342 4068 8342
4068 8330 4070 8329 4070 8286 4065 8286
4065 8296 4050 8296 4049 8301 4044 8302
4044 8321
TIME...MOT...LOC 2327Z 208DEG 19KT 4069 8313
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:22 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 11, 3:22 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 322 PM EDT FRI JUN 11 2010 .SYNOPSIS... A WARM FRONT WILL CONTINUE TO MOVE NORTHEAST OF THE AREA OVERNIGHT ALLOWING MUCH WARMER AND HUMID AIR INTO THE REGION. LOW PRESSURE WILL MOVE EAST ACROSS THE LOWER GREAT LAKES REGION AND FORCE A COLD FRONT ACROSS THE AREA ON SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THE WARM FRONT IS MAKING SLOW PROGRESS ACROSS THE FORECAST AREA THIS AFTERNOON WITH A FEW SCATTERED SHOWERS ASSOCIATED WITH THE FRONT. WELL SOUTHWEST OF THE FORECAST AREA...THUNDERSTORMS DEVELOPED AND THEY WERE MOVING SLOWLY NORTH TO NORTHEAST. THE AIR MASS BEHIND THE WARM FRONT IS RATHER MOIST WITH DEW POINTS IN THE LOWER TO MIDDLE 70S AT THIS TIME. THIS AIR MASS IS EXPECTED TO ADVANCE NORTHEAST INTO THE REGION DURING THE NIGHT. I AM ANTICIPATING THAT THE LOWS WILL OCCUR THIS EVENING AND WE WILL START TO SEE RISING TEMPERATURES JUST BEFORE SUNRISE AS THE WARM AIR MASS BECOMES ENTRENCHED. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVERNIGHT TONIGHT IN THE TROPICAL AIR MASS AND IT APPEARS THAT THE RAINFALL RATES WILL BE QUITE HIGH. PRECIPITABLE WATER VALUES WILL EXCEED 2 INCHES LATER TONIGHT AS THE WARM MOIST AIR ARRIVES. THIS MEANS THAT SLOW MOVING THUNDERSTORMS WILL BECOME EFFICIENT RAIN PRODUCERS AND VERY HEAVY RAIN CAN BE EXPECTED AT TIMES. I AM GOING TO HOLD OFF ON A FLOOD WATCH BECAUSE ANY FLOODING THAT OCCURS WILL BE EXTREMELY LOCALIZED TO THE SLOW MOVING STORMS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH TUESDAY NIGHT/... THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE ONGOING TOMORROW AS A LOW PRESSURE SYSTEM MOVES NORTH OF THE AREA AND FORCES A WEAK TROUGH ACROSS THE REGION. THIS TROUGH AXIS MAY BE THE FOCUS FOR THUNDERSTORMS. DUE TO THE INSTABILITY AND THE KICKER MOVING THROUGH THE REGION...SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY IN THE AFTERNOON INTO THE EVENING HOURS. WE MAY SEE SOME MORNING SUN AND THAT WILL HELP TO BOOST TEMPERATURES UP FOR THE AFTERNOON. THIS WILL FURTHER HELP TO DESTABILIZE THE ATMOSPHERE AND INCREASE THE THREAT FOR SEVERE WEATHER IN THE AFTERNOON. STRONG WARM AIR ADVECTION INTO THE REGION WILL CAUSE TEMPERATURES TO CLIMB WELL INTO THE 80S...ESPECIALLY IN THE NORTH WHERE SOME DOWN SLOPING CAN ASSIST IN BOOSTING TEMPERATURES BY 3 TO 4 DEGREES. THE LOW PRESSURE SYSTEM WILL BECOME NEARLY STATIONARY OVER LAKE ERIE SATURDAY NIGHT AND A COLD FRONT WILL APPROACH FROM THE NORTHWEST. THE FRONT WILL MAKE SLOW PROGRESS MOVING SOUTHEAST AS A WEAK WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONTAL BOUNDARY. EUROPEAN MODEL HAS BEEN CONSISTENT IN BRINGING DRIER AIR INTO THE REGION ON MONDAY AND WE SHOULD SEE THE THREAT FOR SHOWERS AND THUNDERSTORMS START TO PULL OUT OF THE AREA IN THE MORNING. WILL CONTINUE THE TREND FOR DRYING CONDITIONS BY AFTERNOON. WEAK HIGH PRESSURE BUILDS IN FOR MONDAY AFTERNOON AND MONDAY NIGHT. YET ANOTHER WARM FRONT WILL APPROACH FROM THE WEST ON TUESDAY. FRONT WILL SEND A SURGE OF MOISTURE AND ANOTHER THREAT FOR SHOWERS AND THUNDERSTORMS TUESDAY IN THE WEST. TEMPERATURES SETTLING BACK DOWN AFTER COLD FRONT MOVES THROUGH THE AREA SUNDAY INTO SUNDAY NIGHT. NOT AS WARM FOR MONDAY AND TUESDAY. && .LONG TERM /WEDNESDAY THROUGH THURSDAY/... GFS AND ECMWF DIFFER ON WEAK FEATURES WED THROUGH FRI. BEST SHOT AT DRY WEATHER APPEARS TO BE THU AS SURFACE RIDGE SEEMS TO BE MOST DOMINATE THAT DAY. JUST CAN'T COMPLETELY IGNORE THE WEAK TROUGHING AND FRONT PER THE ECMWF ON FRI AND GUIDANCE POPS AT SLIGHT CHANCE SO SEE NO REASON TO FIGHT THIS. WILL CONTINUE WITH SLIGHT TO LOW CHANCE POPS WED...GO DRY FOR THU AND BRING BACK A SLIGHT CHANCE FOR FRI AFTERNOON. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A WARM FRONT SLOWLY LIFTING INTO THE LAKE ERIE AREA TONIGHT WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE MORE FAVORABLE LATE AFTERNOON AND EVENING HOURS. MUCH OF THE CONVECTIVE ACTIVITY FROM THIS MORNING OVER THE WEST HAS DISSIPATED AND WILL PROBABLY REMAIN RATHER QUITE FOR THE NEXT HOUR OR TWO. THEN BY LATE AFTERNOON INTO EARLY EVENING NEW CONVECTION WILL SPREAD NE TOWARD THE WESTERN TAF SITES. CONDITIONS IN THE TSRA CAN DROP TO IFR IN SOME OF THE HEAVIER...WIND BLOWN RAIN. OUTSIDE OF THE RAIN...MAINLY EXPECT VFR OR HIGH END MVFR TO CONTINUE TONIGHT AND SATURDAY. THERE IS ALSO A SMALL CHANCE THAT A CLUSTER OF TSRA MOVING ACROSS SOUTHERN CANADA COULD TURN SE AND BE NEAR ERI LATE TONIGHT. .OUTLOOK...NON VFR LIKELY AT TIMES LATE SATURDAY INTO SUNDAY AND POSSIBLE MON AND WED IN SHOWERS AND THUNDERSTORMS. && .MARINE... WARMER TEMPERATURES MOVING OVER THE LAKE TONIGHT INTO SATURDAY SHOULD HELP TO KEEP WINDS 15 KNOTS OR LESS. A COLD FRONT MOVING THROUGH ON SUNDAY COULD BRING WINDS UP ENOUGH TO APPROACH SMALL CRAFT CONDITIONS BUT THE GENERAL CONSENSUS IS THAT WE WON'T QUITE GET THERE. WINDS AND WAVES TONIGHT INTO SUNDAY WILL BE LOCALLY INFLUENCED BY OUTFLOW FROM NUMEROUS THUNDERSTORMS...SO EXPECT TO FIND CHOPPY CONDITIONS AT TIMES. PRIMARILY A NORTH FLOW SHOULD PREVAIL MONDAY. THE MODELS DIFFER MORE AND MORE TUE INTO WED SO NOT CONFIDENT IN WIND DIRECTION BUT UNDER EITHER SCENARIO EXPECT TO SEE WINDS GENERALLY STAY 15 KNOTS OR LESS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...ADAMS AVIATION...ADAMS MARINE...ADAMS
Hazardous weather outlook, Jun 11, 5:37 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 537 AM EDT FRI JUN 11 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 537 AM EDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY. SOME OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY AFTERNOON INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-120945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 537 AM EDT FRI JUN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 5:33 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 533 PM EDT FRI JUN 11 2010 OHZ017-027-036-112345- HANCOCK-WYANDOT-MARION- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY... MARION 533 PM EDT FRI JUN 11 2010 STRONG THUNDERSTORMS WITH LOCALLY VERY HEAVY RAINFALL WILL MOVE NORTHEAST INTO THE AREA ACROSS HANCOCK...WYANDOT...MARION COUNTIES BETWEEN 6 AND 9PM. THE HEAVIEST RAINFALL COULD REACH BETWEEN ONE AND 2 INCHES IN AN HOUR. THE STORMS COULD ALSO CONTAIN SMALL HAIL...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH.
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.